Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 13, 2013, 4:46 AM EDT for Breathitt County, Floyd County, Magoffin County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 4:46 AM EDT (08:46 UTC)
- Expired
- Aug 13, 2013, 8:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Floyd County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:20 AM EDT | FLASH FLOOD | 1 E Emma, KY | MEDIA REPORTING THAT THE FLOYD COUNTY RESCUE SQUAD HAS RESCUED TWO PEOPLE FROM A HOME THAT FLOODED IN THE CLICK ROCK CREEK AREA. |
| Aug 13, 7:45 AM EDT | HEAVY RAIN 2.84 | 2 E Martin, KY | TWENTY FOUR HOUR RAINFALL TOTAL ENDING AT 745 AM AT IFLOWS GAGE LOCATED AT LEFT BEAVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
322
WGUS53 KJKL 130846
FFWJKL
KYC025-071-153-131230-
/O.NEW.KJKL.FF.W.0034.130813T0846Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
446 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 830 AM EDT
* AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SLOW MOVING SHOWERS AND OCCASIONAL THUNDERSTORMS WITH VERY
HEAVY RAINFALL CONTINUE TO MOVE ACROSS THE WARNED AREA. BETWEEN
ONE AND TWO INCHES OF RAIN HAS OCCURRED IN THIS AREA DURING THE
PAST SEVERAL HOURS WITH AN ADDITIONAL HALF TO ONE INCH OF
RAIN POSSIBLE THROUGH 7 AM EDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRESTONSBURG...ALLEN...ALLEN CITY...ALPHORETTA...ALUBA...ALVIN...
ARKANSAS...BAMMER...BEAVER JUNCTION...BETSY LAYNE...BLUE RIVER...
BONANZA...BRAINARD...CAMP LEWIS...CARVER...CARVER STATION...
CLIFF...CORN FORK HOLLOW...DANA...DAVID...DICKS CREEK...DOCK...
DOTSON...DUCO...DWALE...ENDICOTT...FREDVILLE...GALDIA...GAPVILLE
AND GUAGE.
WE HAVE HAD REPORTS OF FLOODING IN THE SPURLOCK CREEK AREA NEAR
PRESTONSBURG AND ALSO SOME COVERED ROADS IN THE DAVID COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
3755 8324 3763 8325 3772 8276 3769 8257
3768 8257
$$
GREIF2 follow-up statements
735
WGUS73 KJKL 131034
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 AM EDT TUE AUG 13 2013
KYC025-071-153-131230-
/O.CON.KJKL.FF.W.0034.000000T0000Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-BREATHITT KY-FLOYD KY-
634 AM EDT TUE AUG 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN FLOYD...EAST
CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES UNTIL 830 AM EDT...
AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL HAD MOVED ACROSS
THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT UP TO THREE INCHES OF
RAIN HAS FALLEN IN THE PAST SEVERAL HOURS WITH ANOTHER QUARTER INCH
OR SO POSSIBLE THROUGH 8 AM. MUCH OF THE RUNOFF FROM THESE STORMS
WILL CONTINUE TO MAKE ITS WAY DOWNSTREAM OVER THE NEXT COUPLE OF
HOURS CONTINUING THE THREAT FOR FLASH FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...PRESTONSBURG...ALLEN...ALVIN...BAMMER...BETSY
LAYNE...BRAINARD...CARVER...DAVID...DOTSON...ENDICOTT...
FREDVILLE...GALDIA...GUAGE AND GUNLOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
3755 8324 3763 8325 3772 8276 3769 8257
3768 8257
$$
GREIF218
WGUS73 KJKL 131225
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EDT TUE AUG 13 2013
KYC025-071-153-131236-
/O.EXP.KJKL.FF.W.0034.000000T0000Z-130813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-BREATHITT KY-FLOYD KY-
825 AM EDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FLOYD...
EAST CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES WILL BE ALLOWED
TO EXPIRE AT 830 AM EDT...
WHILE THE HEAVY RAINS HAVE COME TO AN END...THE RUNOFF FROM THESE
WILL CONTINUE TO MAKE ITS WAY DOWNSTREAM CONTINUING THE THREAT OF
FLOODING FOR ANOTHER COUPLE OF HOURS.
LAT...LON 3767 8261 3766 8260 3762 8260 3753 8262
3755 8324 3763 8325 3772 8276 3769 8257
3768 8257
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:48 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 13, 2:48 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 248 AM EDT TUE AUG 13 2013 .UPDATE... ISSUED AT 240 AM EDT TUE AUG 13 2013 DID A QUICK NEAR TERM UPDATE TO HONE IN ON THE LATEST CONVECTIVE PATTERN AND ADJUST THE WX AND QPF GRIDS ACCORDINGLY. ALSO TOUCHED UP THE T/TD GRIDS OVER THE NEXT SEVERAL HOURS BASED ON THE LATEST OBS AND TRENDS. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. UPDATE ISSUED AT 1103 PM EDT MON AUG 12 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE BIGGEST CONCERN TONIGHT IS STILL FLASH FLOODING POTENTIAL. NEW RAINFALL IS MOVING INTO THE AREA OF FLOYD COUNTY WHICH HAD FOUR INCHES OF RAIN EARLIER TODAY. WILL NEED TO KEEP AN EYE ON THAT AREA AS THE STORMS APPROACH. THERE IS ACTUALLY TWO WAVES POTENTIALLY MOVING THROUGH THE AREA TONIGHT. THE REST OF THE FORECAST IS ON TRACK. UPDATE ISSUED AT 820 PM EDT MON AUG 12 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. HAD REPORTS OF FLASH FLOOD FROM AT LEAST THREE COUNTIES TODAY. SOMEONE JUST CALLED IN FROM FLOYD COUNTY AND SAID THEY MEASURED 4 INCHES OF RAIN TODAY. AT JACKSON...WE SET A NEW RECORD OF 2.25 INCHES FOR THE DAY AND THE DAY IS NOT OVER YET. THE BIG CONCERN IS WHAT WILL THIS LINE OF SHOWERS AND THUNDERSTORMS GOING TO DO AS IT APPROACHES EASTERN KENTUCKY. PARTS OF EASTERN KENTUCKY WERE WORKED OVER PRETTY GOOD EARLIER TODAY. THE FEELING IS THOSE PARTS THAT WERE HIT TODAY HAVE LOST THEIR LOW LEVEL INSTABILITY AND WILL MOST LIKELY ONLY EXPERIENCE LIGHT PRECIPITATION. OTHER PARTS OF EASTERN KENTUCKY...LIKE THE AREA WEST OF I-75 ARE MORE LIKELY TO EXPERIENCE THE HEAVIER RAIN. PARTS OF FLOYD AND POWELL COUNTY WILL QUICKLY REVERT TO FLOODING CONDITIONS IF HEAVY SHOWERS OR THUNDERSTORMS MOVE ACROSS THOSE AREAS THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 254 PM EDT MON AUG 12 2013 THE MODELS WERE IN GOOD AGREEMENT REGARDING THE OVERALL WEATHER PATTERN FOR THE SHORT TERM ALONG WITH THE TIMING OF FRONTAL PASSAGE AND THE EVOLUTION OF PRECIPITATION ASSOCIATED WITH THE BOUNDARY. THE MODELS ALL AGREED ON HIGHER PRECIPITATION CHANCES FOR TONIGHT. AS DID THE LATEST MOS GUIDANCE. BASED ON AMOUNT OF WIDESPREAD SHOWERS AND STORMS THAT ARE ONGOING ACROSS WESTERN KENTUCKY AND SOUTHEAST MISSOURI...IT SEEMED REASONABLE TO CONCLUDE THAT SHOWERS AND STORMS WOULD BE A BIT MORE WIDESPREAD TONIGHT AS WARM MOIST AIR FROM THE GULF OF MEXICO INTERACTS WITH TWO FRONTAL BOUNDARIES. THE FIRST BOUNDARY IS CURRENTLY DRAPED FROM WEST TO EAST JUST NORTH OF THE OHIO RIVER. THIS BOUNDARY...ALONG WITH A WEAK SHORTWAVE...IS TRIGGERING THE CURRENT SHOWER AND STORM ACTIVITY ACROSS EASTERN KY. THIS BOUNDARY IS EXPECTED TO WASH LATER THIS EVENING...GIVING WAY TO A MORE WELL DEFINED BOUNDARY THAT WILL EJECT OUT OF THE GREAT LAKES CENTRAL PLAINS REGION LATER TONIGHT. THIS SECONDARY BOUNDARY WILL ALLOW FOR WIDESPREAD SHOWER AND STORM ACTIVITY TONIGHT AS IT MOVES INTO THE WARM AND MOIST AIR MASS THAT HAS BEEN IN PLACE ACROSS THE FORECAST AREA SEEMINGLY FOREVER. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN WHERE MULTIPLE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME AREAS. AREAS OF FOG WILL BE ON TAP AGAIN FOR LATE TONIGHT...BUT CONSIDERING THE AMOUNT OF CLOUDS AND RAIN THAT WILL BE AROUND...THE FOG WILL NOT BE DENSE AT MOST LOCATIONS AND PROBABLY NOT NEARLY AS WIDESPREAD AS IT WAS LAST NIGHT AND EARLY THIS MORNING WHEN SKIES WERE MOSTLY CLEAR. HIGHS ON TUESDAY WILL TOP OUT RIGHT AROUND NORMAL VALUES...WITH HIGHS IN THE UPPER 70S TO AROUND 80. LOWS TONIGHT AND TOMORROW NIGHT WILL BE CLOSE TO NORMAL AS WELL. THE MAX TEMPERATURE FORECAST FOR TOMORROW WAS DERIVED FROM THAT LATEST GFS MOS GUIDANCE...GOING PERHAPS A DEGREE OR TWO BELOW MOS TO ACCOUNT FOR EXTENSIVE CLOUD COVER AND PRECIPITATION. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 245 AM EDT TUE AUG 13 2013 AN AMPLIFIED 50H PATTERN WITH A RIDGE OVER THE ROCKIES AND A TROF OVER THE ERN CONUS. AT THE SFC...HIGH PRESSURE OVER THE GREAT LAKES WILL CONTINUE TO PUSH THE COLD FRONT FURTHER TO THE SOUTH WITH DRIER AIR INFILTRATING THE COMMONWEALTH. THIS PATTERN WILL LEAD TO A MOSTLY DRY FCST FOR MUCH OF ERN KY UNTIL THE END OF THE WEEK. BY FRI MORNING AN INVERTED TROF AT THE SFC WILL ALLOW MOISTURE TO CREEP INTO THE AREA AND DAY TIME HEATING COULD SPARK A FEW SHOWERS. THE FCST WILL KEEP THE WEATHER DRY UNTIL LATE FRI EVENING. EVEN AS THIS IS HAPPENING... AT THE 50H LEVEL A VORT MAX IS DROPPING INTO THE CNTRL PLAINS TO REINFORCE THE ERN TROF. THIS VORT MAX WILL DEVELOP OVER THE WEEKEND INTO A CLOSED LOW AS THE SFC HIGH PRESSURE SLIPS TO NEW ENG AND ALLOWS ADDITIONAL MOISTURE TO INVADE THE REGION WITH A GOOD CHANCE OF PRECIP. THE CLOSED LOW WILL BECOME CUT OFF FROM THE PREVAILING WESTERLIES ACROSS THE NRN CONUS BORDER. WITH THE HIGH PRESSURE FILTERING COOLER AIR INTO THE AREA...EXPECT HIGH TEMPS IN THE UPPER 70S FOR THU BEFORE THE RETURNING SOUTHERLY FLOW CAN BOOST HIGHS INTO THE LOWER 80S BY FRI. 80S WILL CONTINUE INTO SAT BEFORE THE EXPECTED PCPN WILL RESTRICT HIGHS BACK TO AROUND 80 FOR SUN AND MON. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 245 AM EDT TUE AUG 13 2013 AVN CONDITIONS THROUGH EAST KENTUCKY WILL REMAIN RATHER POOR DURING THE REST OF THE NIGHT AS AREAS OF CONVECTION AND PATCHY FOG MOVE THROUGH. HAVE LIMITED THE THUNDER AND VCTS CHANCES TO THE SOUTHERN TAF SITES OF LOZ AND SME. ONCE THIS WAVE OF PCPN CLEARS LATE THIS NIGHT WOULD ALSO EXPECT LOWER VIS FROM FOG...BUT PROBABLY NOT AS DENSE AS WE SAW LAST NIGHT AT JKL. CONDITIONS WILL THEN IMPROVE THROUGH THE DAY TUESDAY WITH JUST A SMALL CHANCE OF A SHOWER OR THUNDERSTORM AND CIGS GENERALLY HOLDING IN THE VFR RANGE. WINDS THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE...OUTSIDE OF ANY THUNDERSTORM. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...AR LONG TERM...DUSTY AVIATION...GREIF
Hazardous weather outlook, Aug 13, 4:15 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT TUE AUG 13 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 415 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF EASTERN KENTUCKY THROUGH THE MORNING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO ISOLATED INSTANCES OF FLASH FLOODING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING HOURS...MAINLY SOUTH OF THE HAL ROGERS. PATCHY DENSE VALLEY FOG WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL IN EXCESS OF AN INCH OR ANY INCIDENCE OF HIGH WATER OR FLOODING TODAY. GREIF
In the hours before
Special weather statement, Aug 13, 12:11 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1211 AM EDT TUE AUG 13 2013 KYZ110-113-118-120-130500- KNOTT-LETCHER-PIKE-FLOYD- 1211 AM EDT TUE AUG 13 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EDT TUESDAY MORNING... SOUTHEASTERN KNOTT... NORTHERN LETCHER... SOUTHWESTERN PIKE AND SOUTH CENTRAL FLOYD. AT 1211 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPIDER...OR NEAR HINDMAN...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DEANE AROUND 1220 AM EDT...GREENLEAF AROUND 1225 AM EDT...SPEIGHT AROUND 1230 AM EDT...BEEFHIDE AROUND 1235 AM EDT...DORTON AROUND 1240 AM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Aug 13, 12:36 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 WSW GARRET 37.47N 82.85W
08/12/2013 FLOYD KY BROADCAST MEDIA
FLOODING DAMAGING A NUMBER OF HOUSES IN THE ROCK FORK
COMMUNITY.
&&
KASLocal storm report, Aug 13, 12:52 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD MONTICELLO 36.84N 84.85W
08/13/2013 WAYNE KY LAW ENFORCEMENT
HIGHWAY 92 CLOSED NEAR HIGHWAY 776. HIGHWAY 167 CLOSED A
FEW MILES OUT OF TOWN.
&&
KASSpecial weather statement, Aug 13, 12:58 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1258 AM EDT TUE AUG 13 2013 KYZ120-130530- PIKE- 1258 AM EDT TUE AUG 13 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 130 AM EDT TUESDAY MORNING... SOUTHERN PIKE. AT 1258 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELCHER...OR 7 MILES NORTHWEST OF BREAKS INTERSTATE PARK...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUTHCARD AROUND 110 AM EDT...TOONERVILLE AROUND 115 AM EDT...AND PAW PAW AROUND 130 AM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:54 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 6 hr |
| Aug 12, 10:15 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 4 hr |
| Aug 12, 10:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 4 hr |
| Aug 12, 11:02 PM EDT | Areal Flood Advisory | JKL | Pike | 4 hr |
| Aug 12, 11:38 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Perry | 4 hr |
| Aug 12, 11:51 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 6 hr |
| Aug 13, 12:22 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 3 hr |
| Aug 13, 12:55 AM EDT | Flash Flood Warning | JKL | McCreary, Wayne, Whitley | 4 hr |
| Aug 13, 1:17 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 4 hr |
| Aug 13, 2:28 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski | 3 hr |
| Aug 13, 3:24 AM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 4 hr |
| Aug 13, 4:14 AM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Martin, Pike | 8 hr |
| Aug 13, 5:13 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| Aug 13, 5:35 AM EDT | Areal Flood Advisory | JKL | Clay, Floyd, Knott, Leslie, Letcher, Perry | 5 hr |
| Aug 13, 6:05 AM EDT | Areal Flood Advisory | JKL | Letcher, Pike | 5 hr |
| Aug 13, 6:12 AM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 4 hr |
| Aug 13, 6:54 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Aug 13, 9:49 AM EDT | Areal Flood Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 5 hr |
| Aug 13, 9:54 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.